How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
66203730
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

Hi, I havent been sleeping well. Was prescribed Clonazepam,

This answer was rated:

Hi, I haven't been sleeping well. Was prescribed Clonazepam, but decided to go back to Ambien and Lorazapam. I slept much longer, but now I appear to have a case of the weepies. I just feel like crying all the time. A few people have come up to me and asked me what was wrong and I just puddled up. Is this a side effect? Or should I just go see a doctor? I don't want to injure or hurt myself, but I do just want to quit my job and I can't seem to find anything to make me laugh or smile. It seems like I am in some sort of dream. I don't feel like myself. What should I do?

Dr_Anderson :

Greetings, and thank you for your question. Benzodiazepines (like lorazepam and clonazepam) and benzodiazepine-like medications (like Ambien/zolpidem) are notorious for making people emotional or weepy. They act in many respects just like alcohol. You may have seen people before who went from being quite composed to becoming the most weepy person on earth after a few drinks. These medications can behave the same way. But you also mention things that make me wonder if you might not have some underlying depression. I agree with you that seeing your doctor to get evaluated is wise. It does not necessarily mean you need medication, but at least he/she can get you pointed in the right direction, be it therapy and/or medication.

Customer:

Thanks

Dr_Anderson and other Mental Health Specialists are ready to help you

Related Mental Health Questions